Serotonin syndrome: pills, thrills and shoulder aches.

2.50
Hdl Handle:
http://hdl.handle.net/11287/615688
Title:
Serotonin syndrome: pills, thrills and shoulder aches.
Authors:
Proudfoot, Malcolm; Gormley, J.
Abstract:
This case demonstrates an acute presentation of unwitnessed seizure causing typical injuries. Progress in hospital was complicated by worsening autonomic disturbance and agitation, typical for serotonin syndrome, suspected in light of recent selective serotonin reuptake inhibitor antidepressant initiation. Supportive care required treatment in the intensive care unit setting but full recovery ensued. This case not only reminds clinicians of the potential pitfalls in assessing postictal injured patients, but also that serotonin syndrome requires a high-index of diagnostic suspicion given the range of presenting features. Management ranges from simple withdrawal of the offending agent to specific therapies such as a cyproheptadine.
Citation:
Serotonin syndrome: pills, thrills and shoulder aches. 2013, 2013: BMJ Case Rep
Publisher:
BMJ
Journal:
BMJ case reports
Issue Date:
20-Feb-2013
URI:
http://hdl.handle.net/11287/615688
DOI:
10.1136/bcr-2012-008314
PubMed ID:
23429023
Additional Links:
http://casereports.bmj.com/content/2013/bcr-2012-008314.long
Note:
This article is freely available via Open Access. Click on the 'Additional Link' above to access the full-text from the publisher's site.
Type:
Case Report
Language:
en
ISSN:
1757-790X
Appears in Collections:
Neurology; pre-2014 RD&E publications

Full metadata record

DC FieldValue Language
dc.contributor.authorProudfoot, Malcolmen
dc.contributor.authorGormley, J.en
dc.date.accessioned2016-07-07T12:56:10Z-
dc.date.available2016-07-07T12:56:10Z-
dc.date.issued2013-02-20-
dc.identifier.citationSerotonin syndrome: pills, thrills and shoulder aches. 2013, 2013: BMJ Case Repen
dc.identifier.issn1757-790X-
dc.identifier.pmid23429023-
dc.identifier.doi10.1136/bcr-2012-008314-
dc.identifier.urihttp://hdl.handle.net/11287/615688-
dc.description.abstractThis case demonstrates an acute presentation of unwitnessed seizure causing typical injuries. Progress in hospital was complicated by worsening autonomic disturbance and agitation, typical for serotonin syndrome, suspected in light of recent selective serotonin reuptake inhibitor antidepressant initiation. Supportive care required treatment in the intensive care unit setting but full recovery ensued. This case not only reminds clinicians of the potential pitfalls in assessing postictal injured patients, but also that serotonin syndrome requires a high-index of diagnostic suspicion given the range of presenting features. Management ranges from simple withdrawal of the offending agent to specific therapies such as a cyproheptadine.en
dc.language.isoenen
dc.publisherBMJen
dc.relation.urlhttp://casereports.bmj.com/content/2013/bcr-2012-008314.longen
dc.rightsArchived with thanks to BMJ case reportsen
dc.subjectWessex Classification Subject Headings::Neurologyen
dc.titleSerotonin syndrome: pills, thrills and shoulder aches.en
dc.typeCase Reporten
dc.identifier.journalBMJ case reportsen
dc.description.noteThis article is freely available via Open Access. Click on the 'Additional Link' above to access the full-text from the publisher's site.en
dc.type.versionPublisheden

Related articles on PubMed

All Items in RD&E Research Repository are protected by copyright, with all rights reserved, unless otherwise indicated.